The Open UniversitySkip to content

Hyperbolic geometry and the Hillam-Thron theorem

Short, Ian (2006). Hyperbolic geometry and the Hillam-Thron theorem. Geometriae Dedicata, 119(1) pp. 91–104.

Full text available as:
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (138kB)
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Every open ball within $\mathbb{R}\frac{N}{\infty}$ has an associated hyperbolic metric and Möbius transformations act as hyperbolic isometries from one ball to another. The Hillam–Thron Theorem is concerned with images of balls under Möbius transformation, yet existing proofs of the theorem do not make use of hyperbolic geometry. We exploit hyperbolic geometry in proving a generalisation of the Hillam–Thron Theorem and examine the precise configurations of points and balls that arise in that theorem.

Item Type: Journal Item
Copyright Holders: 2006 Springer Science+Business Media, Inc.
ISSN: 0046-5755
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetScience Foundation Ireland grant 05/RFP/MAT0003
Keywords: continued fractions; hyperbolic geometry
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 22451
Depositing User: Ian Short
Date Deposited: 28 Jul 2010 11:14
Last Modified: 09 Dec 2018 06:16
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Download history for this item

These details should be considered as only a guide to the number of downloads performed manually. Algorithmic methods have been applied in an attempt to remove automated downloads from the displayed statistics but no guarantee can be made as to the accuracy of the figures.

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU